Wildfire, Crawford
- When
- February 14, 1:00 PM CST to 6:00 PM CST
- Where
- Crawford forecast zone
- Property damage
- $25,000
- Reported by
- Park/Forest Service
Dry and breezy conditions contributed to the spread of a wildfire that burned about 40 acres near Alma in Crawford County. The fire damaged a mobile home.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Dry and breezy conditions contributed to the spread of a wildfire that burned about 40 acres near Alma in Crawford County. The fire damaged a mobile home.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Feb 14, 11:23 AM CST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1123 AM CST FRI FEB 14 2014 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. FOR THE 18Z TAFS... VFR CONDITIONS WILL PREVAIL AT ALL SITES FOR THE ENTIRE 24 HOUR FORECAST PERIOD. GUSTY NORTHERLY WINDS WILL AFFECT ALL SITES THIS AFTERNOON... EASING AFTER SUNSET. && .PREV DISCUSSION... /ISSUED 1111 AM CST FRI FEB 14 2014/ ..UPDATE... DISCUSSION... HAVE RAISED MAXIMUM TEMPERATURES ACROSS THE NORTHERN HALF OF THE FORECAST AREA FOR THIS AFTERNOON. THE MODELS CONTINUE TO HAVE SNOW ON THE GROUND ACROSS THIS AREA WHICH HAS PLAYED HAVOC WITH THEIR TEMPERATURE GUIDANCE THE LAST FEW DAYS. HAVE MADE NO OTHER CHANGES AT THIS TIME. HOWEVER... THE WARMER TEMPERATURES MAY HAVE IMPLICATIONS FOR THE FIRE WEATHER FORECAST AND WILL CONTINUE TO MONITOR WINDS AND RH THIS AFTERNOON. UPDATED PRODUCTS HAVE BEEN SENT. PREV DISCUSSION... /ISSUED 528 AM CST FRI FEB 14 2014/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM. VFR CONDITIONS WILL PREVAIL THROUGH THE FORECAST PERIOD. A FEW LIGHT RAIN SHOWERS MAY AFFECT THE NORTHWEST ARKANSAS TAF SITES EARLY THIS MORNING. NORTHWEST WINDS WILL BECOME GUSTY LATER THIS MORNING AND THIS AFTERNOON FOLLOWING THE PASSAGE OF A COLD FRONT. THE WINDS WILL DIMINISH QUICKLY AFTER SUNSET THIS EVENING. PREV DISCUSSION... /ISSUED 306 AM CST FRI FEB 14 2014/ DISCUSSION... A SWIFT MOVING COLD FRONT WILL MOVE THROUGH THE REGION TODAY WITH SMALL CHANCES OF RAIN ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THIS MORNING. THERE IS ALSO THE POSSIBILITY OF SOME SPOTTY FREEZING RAIN ACROSS EXTREME NORTHEAST OKLAHOMA. HOWEVER...NO PROBLEMS ARE EXPECTED. THE FRONT IS EXPECTED TO BE EAST OF THE AREA BY EARLY AFTERNOON. GUSTY NORTHWEST WINDS WILL PREVAIL BEHIND THE FRONT THIS AFTERNOON AND COULD RESULT IN THE RAPID SPREAD OF ANY WILDFIRES THAT DEVELOP. ABOVE NORMAL TEMPERATURES ARE EXPECTED OVER THE WEEKEND AND THROUGH THE NEXT WORKWEEK. A COLD FRONT WILL MOVE THROUGH THE REGION SUNDAY NIGHT INTO MONDAY MORNING. WILL KEEP THE FRONTAL PASSAGE DRY FOR NOW. WILL GO WITH SOME SHOWERS AND A POSSIBLY A THUNDERSTORM OR TWO WEDNESDAY AND THURSDAY AS ANOTHER FRONTAL BOUNDARY MOVES INTO THE VICINITY AND STALLS OUT. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && AVIATION...06
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1242 PM CST FRI FEB 14 2014 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1242 PM CST FRI FEB 14 2014 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SIGNIFICANT WINDS. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FIRE WEATHER DANGER. RISK...LIMITED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... WITH PASSAGE OF A COLD FRONT... NORTHERLY WINDS WILL CONTINUE TO GUST UP TO 35 OR 40 MPH OVER THE NEXT FEW HOURS. COMBINED WITH TEMPERATURES WARMING INTO THE 60S THIS AFTERNOON... THIS WILL CREATE A LIMITED FIRE DANGER ACROSS THE REGION. WINDS WILL EASE SLIGHTLY WITH TIME AS THE PRESSURE GRADIENT RELAXES... AND SHOULD DIMINISH SUBSTANTIALLY AFTER SUNSET. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SATURDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL. SUNDAY THROUGH TUESDAY...NO HAZARDS. WEDNESDAY AND THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL. EXTENDED DISCUSSION... WINDS WILL BECOME SOUTHERLY AND INCREASE AGAIN SATURDAY... WITH GUSTS TO AROUND 30 MILES AN HOUR AT TIMES. WARMER THAN NORMAL TEMPERATURES WILL RESULT IN A CONTINUED LIMITED FIRE DANGER FOR MOST OF THE NEXT WEEK. A FRONTAL BOUNDARY WILL APPROACH THE AREA LATER NEXT WEEK RESULTING IN LOW THUNDERSTORM CHANCES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2014Every state in 2014This day in weather historyWarnings in Arkansas, February 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 503843.